Massachusetts, 2014Heavy Snow and High Wind in Massachusetts, February 13 to 14, 2014
February 13 to 14, 2014 · NWS BOX · 14 events in 14 counties and zones
A significant winter storm brought six to twelve inches of snow across much of southern New England. Lesser amounts fell east of the Interstate 95 corridor where snow changed to rain.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant winter storm brought six to twelve inches of snow across much of southern New England. Lesser amounts fell east of the Interstate 95 corridor where snow changed to rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 13, 5:38 AM EST, 52 minutes earlier.
Area forecast discussion, Feb 13, 5:38 AM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
538 AM EST THU FEB 13 2014
.SYNOPSIS...
A SIGNIFICANT WINTER STORM WILL IMPACT THE REGION TODAY AND
TONIGHT. OFFSHORE LOW PRESSURE IS EXPECTED FRIDAY NIGHT INTO
SATURDAY. DRY FRIGID WEATHER PREVAILS LATE THIS WEEKEND INTO
MONDAY. AN APPROACHING FRONT WILL BRING LIGHT SNOW MONDAY
NIGHT...THEN CHANGING OVER TO RAIN DURING TUESDAY. DRY AND
SEASONABLE CONDITIONS WILL RETURN FOR MID WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 08Z...LIGHT SNOW IS STARTING TO OVERSPREAD AREAS FROM N CT TO
THE SOUTH COAST AND WILL REACH MASS PIKE NORTHWARD 10-12Z.
THE BIGGEST CONCERN FOR THE MORNING HOURS IS THE POTENTIAL FOR A
PERIOD OF HEAVY SNOW ACROSS THE COASTAL PLAIN. A BAND OF STRONG
MID LEVEL FRONTOGENESIS ASSOCD WITH THE MID LEVEL WARM FRONT WILL
LIFT NORTH FROM THE S COAST AFT 12Z. STRONG OMEGA THROUGH THE
SNOW GROWTH REGION WILL LIKELY RESULT IN A DECENT FRONT END THUMP
OF SNOW FOR CT...RI AND SE MA THIS MORNING. THE MESOSCALE MODELS
ARE ON TO THIS WITH POTENTIAL FOR AROUND 0.50" QPF THROUGH 18Z
WITH THE HEAVIER PRECIP MOVING NORTH ALONG THE MA COAST AFT 18Z.
LOW LEVEL WARMING FROM THE E WILL GRADUALLY CHANGE SNOW TO RAIN
FOR THE CAPE/ISLANDS AND FAR SE MA BY 15Z BUT THIS CHANGEOVER MAY
BE DELAYED UNTIL 18Z FOR PVD AND CLOSER TO 20Z FOR BOS. AS A
RESULT WE THINK THERE IS A POTENTIAL FOR UP TO 6" ALONG THE I95
CORRIDOR FROM PVD TO BOS BEFORE THE CHANGEOVER AND WE UPGRADED TO
A WARNING FOR THIS REGION WHICH ALSO INCLUDES ATTLEBORO. EAST OF
I95 IN SE MA THERE WILL BE LESS SNOW DUE TO EARLIER CHANGEOVER
BUT EXPECT ACCUM 2-5"...WITH AN INCH OR 2 FOR THE UPPER CAPE.
HEAVY RAIN AND AREAS OF URBAN AND POOR DRAINAGE FLOODING POSSIBLE
IN THE AFTERNOON EAST OF THE I95 CORRIDOR.
FOCUS FOR HEAVY SNOW WILL SHIFT TO AREAS ALONG AND NORTH OF THE
PIKE DURING THE AFTERNOON AS THE MID LEVEL FGEN LIFTS TO THE
NORTH WHILE A DRY SLOT WILL BE MOVING UP FROM THE SOUTH BY LATE IN
THE DAY. PRONOUNCED MID LEVEL WARMING WILL PUSH INLAND AND LIKELY
BRING A CHANGEOVER TO SLEET AND FZRA DURING THE AFTERNOON FOR THE
CENTRAL INTERIOR REACHING BDL-ORH-LWM BY EVENING.
INCREASING NE WINDS EXPECTED DURING THE DAY WITH STRONGEST WINDS
THIS AFTERNOON ALONG THE SOUTH COAST GRADUALLY LIFTING NORTH
ACROSS E MA LATER TODAY. WITH WARMER AIR MOVING IN ALOFT...THIS IS
NOT AN IDEAL SITUATION FOR EFFICIENT MIXING WHICH WILL LIMIT
GUSTS...BUT TIGHTENING PRESSURE GRADIENT AND GOOD PRES FALLS
SUPPORT SOME GUSTS UP TO 45 MPH ALONG THE COAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THERE MAY BE A LULL IN THE PRECIP FOR A TIME THIS EVENING AS DRY
SLOT DRIES THE SNOW GROWTH REGION...BUT EXPECT AN EXPANSION OF
PRECIP LATER TONIGHT AND ESPECIALLY AFTER MIDNIGHT AS DEEPENING
MID LEVEL LOW MOVES ACROSS THE REGION WITH STRONG SYNOPTIC LIFT
IN THE COMMA HEAD ASSOCD WITH RIGHT ENTRANCE REGION OF THE UPPER
JET.
AS THE MID LEVEL LOW MOVES ACROSS THE REGION...THERE IS A STRONG
SIGNAL FOR A MESOSCALE SNOW BAND ALONG AND WEST OF THE LOW TRACK
ASSOCD WITH STRONG MID LEVEL FRONTOGENESIS/DEFORMATION ALONG THE
BENTBACK WARM FRONT. THERE IS UNCERTAINTY WHERE THIS BAND WILL SET
UP. THE BERKSHIRES HAVE THE BEST CHANCE OF GETTING INTO THIS BAND
BUT IT COULD ALSO BE TO THE WEST AND WILL DEPEND ON THE TRACK OF
THE MID LEVEL LOW. VERY STRONG OMEGA IN THE SNOW GROWTH REGION
AND STEEP MID LEVEL LAPSE RATES SUGGEST POTENTIAL FOR THUNDER AND
SNOWFALL RATES OF 2" PER HOUR IN THIS BAND.
SNOW/ICE LINE COULD REACH AS FAR INLAND AS BAF-ORE-MHT THIS
EVENING BEFORE IT COLLAPSES TO THE EAST OVERNIGHT. THERE IS ALSO
A CHANCE OF ADDITIONAL MINOR SNOW ACCUM TO THE I95 CORRIDOR LATE
TONIGHT AS THE MID LEVEL LOW MOVES TO THE NE AND MESOSCALE BAND
COLLAPSES TOWARD THE COAST.
TOTAL SNOW ACCUM OF AROUND A FOOT EXPECTED ALONG AND WEST OF BDL-
ORH-MHT WITH UP TO 18" POSSIBLE IN THE BERKSHIRES DEPENDING ON
THE LOCATION OF THE DEFORMATION BAND. LESSER AMOUNTS FURTHER E DUE
TO CHANGEOVER. ALSO...ICE ACCUM UP TO 0.25" POSSIBLE ACROSS NE
CT...NW RI AND CENTRAL MA.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...
* LEFTOVER PRECIPITATION ENDS AS LOW PRESSURE EXITS TO THE
MARITIMES FRIDAY MORNING.
* A SECOND LOW WILL DEVELOP S OF NEW ENGLAND FRIDAY NIGHT...
BRINGING LIGHT SNOWFALL AS THE LOW INTENSIFIES INTO SATURDAY
* ANOTHER COLD AIRMASS RETURNS SUNDAY AND MONDAY WITH LARGE HIGH
PRESSURE
* TEMPERATURES REBOUND TO SEASONAL LEVELS AHEAD OF APPROACHING
FRONTAL SYSTEM MONDAY NIGHT AND TUESDAY...BUT COULD SEE SNOW
AND/OR RAIN
OVERVIEW AND MODEL PREFERENCES...
MEDIUM RANGE MODELS AND ENSEMBLES CONTINUE TO SIGNAL A BROAD LONG
WAVE...PROGRESSIVE FLOW ACROSS NORTH AMERICA THROUGH THIS TIMEFRAME.
EXPECT A COUPLE OF AREAS OF CONCERN...INCLUDING A FAST MOVING UPPER
LEVEL SHORT WAVE THAT DEVELOPS INTO ANOTHER LOW FRI NIGHT. MODELS
FINALLY SHOWING BETTER AGREEMENT IN THE NORTHERN EDGE OF THE PRECIP
AREA...WITH THE HEAVIEST REMAINING OFFSHORE AT THIS POINT INTO SAT.
COLD...DRY CONDITIONS RETURN INTO MON...THEN ANOTHER ORGANIZED LONG
WAVE TROUGH/FRONTAL SYSTEM WORKS ACROSS THE NORTHERN STREAM FOR MON
NIGHT THROUGH TUE NIGHT. DRIER AND SEASONABLE CONDITIONS MOVE IN FOR
THE MIDDLE OF NEXT WEEK.
USED BLEND OF ENSEMBLES AND GFS/ECMWF FOR THIS PACKAGE.
DETAILS...
FRIDAY...
STRONG STORM MOVES NE ACROSS THE GULF OF MAINE TOWARD NOVA SCOTIA
DURING THE DAY. LEFTOVER RAIN/SNOW WILL PUSH NE DURING THE MORNING
AS DRIER AIR MOVES IN. WILL SEE NW WINDS GUSTING UP TO 25-35
KT...POSSIBLY HIGHER ALONG THE E COAST EARLY IN THE DAY. MAY NEED
TO EXTEND WIND ADVISORIES THERE THROUGH AT LEAST MIDDAY. HIGHS
WILL BE MAINLY IN THE 30S.
FRIDAY NIGHT AND SATURDAY...
FAST MOVING H5 SHORT WAVE OUT OF THE OHIO VALLEY MOVES QUICKLY
OFF THE MID ATLC COAST FRI NIGHT...WHILE ANOTHER SHORT
WAVE/SURFACE REFLECTION OF UPPER LOW WILL MOVE OUT OF THE GREAT
LAKES TOWARD NORTHERN NEW ENGLAND. MODELS ARE STARTING TO SIGNAL
THAT THE OFFSHORE LOW WILL DEEPEN OVERNIGHT AS IT PASSES CLOSE TO
OR OUTSIDE THE 40N/70W BENCHMARK. NOTING FAVORABLE SNOW GROWTH
REGION ACROSS THE AREA...BUT NOT NOTING GOOD LIFT INTO THE REGION.
ALSO NOTING HEAVIEST PRECIP REMAINS OFFSHORE...FOR NOW. WILL NEED
TO WATCH THIS SYSTEM...BUT FOR NOW HAVE CARRIED HIGH CHANCE POPS
WITH LIGHT QPF VALUES AND SNOW AMOUNTS.
LIGHT WINDS FRI NIGHT WILL PICK UP OUT OF THE N AND NW
SAT...GUSTING UP TO 25-30 KT DURING THE AFTERNOON AS THE DEPARTING
LOW DEEPENS.
SATURDAY NIGHT...
GUSTY W-NW WINDS WILL USHER IN COLD AIR...GUSTING UP TO 25-30 KT.
EXPECT SKIES TO BECOME MOSTLY CLEAR OVERNIGHT WITH LOWS DROPPING
TO THE SINGLE DIGITS AND TEENS...EXCEPT THE LOWER 20S ON THE OUTER
CAPE AND ISLANDS.
SUNDAY-MONDAY...
LARGE HIGH PRES WILL BRING DRY BUT COLD CONDITIONS AS ANOTHER
CHUNK OF CANADIAN AIR WORKS ACROSS. HIGHS WILL BE MAINLY IN THE
20S BOTH DAYS...WITH LOWS SUN NIGHT DROPPING BELOW ZERO ACROSS SW
MA/N CENTRAL AND WESTERN MA TO THE TEENS ALONG THE IMMEDIATE
COAST. CLOUDS WILL BEGIN TO INCREASE ACROSS CENTRAL AND WESTERN
AREAS MONDAY AFTERNOON.
MONDAY NIGHT-TUESDAY...
MODELS AND ENSEMBLES CONTINUE TO SIGNAL WELL ORGANIZED LONG WAVE
TROUGH AND ASSOCIATED FRONTAL SYSTEM CROSSING THE NORTHERN TIER
STATES. WILL SEE MILDER TEMPS...CLOSER TO SEASONAL NORMS...MOVE IN
AS THE TROUGH APPROACHES LATE MON NIGHT/TUE AS PRECIP BEGINS TO
APPROACH. WILL SEE PTYPE ISSUES DURING TUE AS TEMPS RISE ABOVE
FREEZING. MIGHT SEE A BRIEF PERIOD OF SLEET AND/OR FREEZING RAIN.
MAY SEE LIGHT SNOW ACCUMULATIONS PRIOR TO ANY MIXING MON NIGHT.
WILL NEED TO MONITOR THIS SYSTEM AS WELL. DEPENDING UPON HOW
QUICKLY THE TEMPS RISE AND QPF...THERE IS A LOW PROBABILITY OF
SNOWFALL GETTING CLOSE TO ADVISORY LEVELS ACROSS S NH/N CENTRAL
AND W MA. A LOT OF UNCERTAINTY AT THIS POINT...THOUGH.
LOW PRES WILL PASS ACROSS NORTHERN NEW ENGLAND DURING TUE WITH
PRECIP TAPERING OFF TUE NIGHT...THOUGH SOME QUESTION WITH TIMING.
WEDNESDAY...
HIGH PRES RIDGE CROSSES S OF THE REGION. EXPECT DRY CONDITIONS
WITH SEASONABLE TEMPERATURES.
&&
.AVIATION /10Z THURSDAY THROUGH MONDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /THROUGH TONIGHT/...MODERATE CONFIDENCE.
CONDITIONS DETERIORATING TO IFR-LIFR 10-14Z FROM SOUTH TO NORTH
AS SNOW OVERSPREADS THE REGION WITH LOW CONDITIONS PERSISTING
THROUGH TONIGHT. BAND OF HEAVY SNOW LIKELY LIFTING NORTH FROM
THE S COAST AROUND 12Z. TRANSITION TO RAIN EXPECTED ACK BY 13Z
REACHING PVD-BOS AROUND 18Z WITH SNOW TO THE NORTH AND WEST. AS
WARMER MOVES IN ALOFT...TRANSITION TO SLEET AND FZRA EXPECTED TO
REACH INLAND TO BDL-ORH-MHT THIS EVENING. PRECIP MAY LIGHTEN UP
THIS EVENING FOR A TIME AS DRY SLOT MOVES IN...BUT EXPANSION OF
PRECIP EXPECTED LATER TONIGHT AS DEEPENING MID LEVEL LOW LIFTS
ACROSS THE REGION.
AS FOR WINDS...STRONG EAST WINDS WITH GUSTS UP TO 40 KTS FOR
SOUTH-SHORELINE TERMINALS THIS AFTERNOON. WILL SEE THOSE WINDS
MIGRATE NORTHWARD IMPACTING EAST COAST TERMINALS LATE TODAY AND
TONIGHT WITH MAIN FOCUS ACROSS NE MA TONIGHT. LLWS EXPECTED ASSOCD
WITH THE LOW LEVEL JET.
KBOS TERMINAL...MODERATE CONFIDENCE IN TIMING OF PRECIP
TRANSITION. IFR/LIFR
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY...MODERATE CONFIDENCE.
MVFR-IFR WITH -SN IMPROVING TO VFR BY MIDDAY. BLUSTERY W-NW FLOW
STRONGEST FOR SHORELINE TERMINALS 30-35 KTS...EXCEPT UP TO 40 KTS
AT KACK. POSSIBLE LLWS IMPACTS WITH 30-40 KT WEST FLOW AT 2 KFT
AGL.
FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE.
EXPECT CONDITIONS TO LOWER TO MVFR-IFR WITH -SN MOVING
IN...MIXING WITH OR CHANGING TO -RA ACROSS THE OUTER CAPE AND
NANTUCKET DURING SAT. EXPECT W-NW WINDS DURING SAT...INCREASING TO
25-30 KT LATE. LLWS POSSIBLE.
SATURDAY NIGHT THROUGH MONDAY...HIGH CONFIDENCE.
MVFR-IFR IN LEFTOVER -SN EARLY ACROSS EASTERN AREAS EARLY SAT
NIGHT...OTHERWISE EXPECT VFR. W-NW WINDS AROUND 30 KTS FOR E
COASTAL AREAS SATURDAY NIGHT...DIMINISHING SUNDAY. LLWS POSSIBLE
INTO SUNDAY.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
MODERATE CONFIDENCE THROUGH TONIGHT...
EXPECT GALE FORCE NE WINDS TO DEVELOP BY MIDDAY FOR THE SOUTH
COASTAL WATERS...SPREADING NORTHWARD TO THE NE MA WATERS DURING
THE AFTERNOON. GALES WILL CONTINUE TONIGHT WITH MAIN FOCUS FOR
THE NE MA COASTAL WATERS. WINDS MAY TEMPORARILY DIMINISH SOUTH
COASTAL WATERS THIS EVENING...BUT ANOTHER PULSE OF STRONG WINDS
WILL DEVELOP LATE TONIGHT AS WINDS SHIFT TO THE NW BEHIND THE
DEPARTING STORM. SEAS BUILDING TO 15-18 FEET OVER THE NE MA
COASTAL WATERS.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY...MODERATE CONFIDENCE.
W-NW WINDS GUSTING UP TO 45 KT ON THE OUTER WATERS WITH GALES
CONTINUING. WINDS WILL DIMINISH LATE IN THE DAY. SEAS UP TO 12-17
FT...HIGHEST E AND S OF NANTUCKET.
FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE.
W WINDS LIKELY TO GUST UP TO 25-35 KT ON THE EASTERN WATERS EARLY
FRI NIGHT...THEN WILL BRIEFLY DIMINISH AS LOW PRES MOVES S OF NEW
ENGLAND. THIS LOW WILL DEEPEN AS IT MOVES E OF THE WATERS SAT...SO W-
NW WINDS WILL INCREASE AGAIN...GUSTING TO 25-30 KT. SEAS UP TO 11 TO
13 FT ON THE EASTERN WATERS...THOUGH SHOULD SLOWLY SUBSIDE LATER SAT.
SATURDAY NIGHT THROUGH MONDAY...HIGH CONFIDENCE.
EXPECT W-NW WINDS GUSTING TO 30 KT...WITH A FEW GUSTS TO 35 KT ON
THE EASTERN WATERS SAT NIGHT...THEN WILL DIMINISH SUNDAY BUT REMAIN
AT SMALL CRAFT LEVELS. CHANCE OF LIGHT FREEZING SPRAY THROUGH
SUNDAY. WINDS SHOULD FALL BELOW SMALL CRAFT DURING MON. SEAS WILL
REMAIN AROUND OR ABOVE 5 FT MAINLY OVER THE OUTER WATERS.
&&
.TIDES/COASTAL FLOODING...
FORECASTED SEAS ON THE EASTERN WATERS ARE STILL FORECAST TO
INCREASE TO 14 TO 18 FT...WITH THE HIGHEST WAVES FOCUSED AROUND
CAPE ANN FOR TONIGHT/S HIGH TIDE. WAVE MODELS FORECAST A 1.5 TO 2
FOOT STORM SURGE ALONG THE E COAST TONIGHT. EVEN WITH THIS...THE
LOW ASTRONOMICAL TIDE WILL PRECLUDE SIGNIFICANT COASTAL FLOODING.
HOWEVER...THERE STILL COULD BE SPLASHOVER OR BRIEF MINOR COASTAL
FLOODING AROUND THE TIME OF HIGH TIDE ALONG THE EAST FACING
COASTLINE NORTH OF PLYMOUTH TO SCITUATE AND HULL AND FROM
SALISBURY TO CAPE ANN. THE HIGH TIDE OCCURS BETWEEN 1030 TO 11 PM.
AT THIS POINT...WILL HOLD OFF ON A COASTAL FLOOD ADVISORY EARLY
THIS MORNING...BUT WILL CLOSELY MONITOR THIS ASPECT DURING THE
DAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR CTZ002>004.
MA...WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR MAZ002>006-
008>014-026.
WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR MAZ020>024.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MAZ016-
018>021.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR MAZ007-015-016-019.
WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR MAZ007-
015-017.
NH...WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR NHZ011-012-015.
RI...WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR RIZ001-003-006.
WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR RIZ007-008.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR RIZ005-
007.
WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR RIZ002-
004.
MARINE...GALE WARNING FROM 10 AM THIS MORNING TO 5 PM EST FRIDAY FOR
ANZ231>235-237-250-251.
GALE WARNING FROM NOON TODAY TO 5 AM EST FRIDAY FOR ANZ230.
GALE WARNING FROM NOON TODAY TO 7 PM EST THIS EVENING FOR
ANZ236.
GALE WARNING UNTIL 5 PM EST FRIDAY FOR ANZ254>256.
&&
SYNOPSIS...KJC/EVT
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...KJC/EVT
MARINE...KJC/EVT
TIDES/COASTAL FLOODING...STAFFHazardous weather outlook, Feb 13, 4:34 AM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
434 AM EST THU FEB 13 2014
CTZ002>004-MAZ002>006-008>014-026-NHZ011-012-015-RIZ001-003-006-
140945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-WASHINGTON RI-
434 AM EST THU FEB 13 2014
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ007-015-140945-
EASTERN ESSEX MA-SUFFOLK MA-
434 AM EST THU FEB 13 2014
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND
NORTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
WIND ADVISORY.
THERE IS A LOW PROBABILITY OF MINOR COASTAL FLOODING ALONG THE
EASTERN MASSACHUSETTS COAST DURING THE TIME OF HIGH TIDE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ017-RIZ002-004-140945-
NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-
434 AM EST THU FEB 13 2014
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND NORTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
THERE IS A LOW PROBABILITY OF MINOR COASTAL FLOODING ALONG THE
EASTERN MASSACHUSETTS COAST DURING THE TIME OF HIGH TIDE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ018-RIZ005-140945-
WESTERN PLYMOUTH MA-BRISTOL RI-
434 AM EST THU FEB 13 2014
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND NORTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ022>024-RIZ008-140945-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
434 AM EST THU FEB 13 2014
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ020-021-RIZ007-140945-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NEWPORT RI-
434 AM EST THU FEB 13 2014
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ016-019-140945-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
434 AM EST THU FEB 13 2014
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND
SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
THERE IS A LOW PROBABILITY OF MINOR COASTAL FLOODING ALONG THE
EASTERN MASSACHUSETTS COAST DURING THE TIME OF HIGH TIDE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ254>256-140945-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
434 AM EST THU FEB 13 2014
...GALE WARNING IN EFFECT UNTIL 5 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ231>235-237-250-251-140945-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
434 AM EST THU FEB 13 2014
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ236-140945-
NARRAGANSETT BAY-
434 AM EST THU FEB 13 2014
...GALE WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-140945-
BOSTON HARBOR-
434 AM EST THU FEB 13 2014
...GALE WARNING IN EFFECT FROM NOON TODAY TO 5 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
Heavy Snow, Western Franklin
- When
- February 13, 6:30 AM EST to February 14, 8:00 AM EST
- Where
- Western Franklin forecast zone
- Reported by
- Public
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
Eight to fifteen inches of snow fell across western Franklin County.
Heavy Snow, Eastern Franklin
- When
- February 13, 6:30 AM EST to February 14, 8:00 AM EST
- Where
- Eastern Franklin forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
Seven to thirteen inches of snow fell across eastern Franklin County.
Heavy Snow, Northern Worcester
- When
- February 13, 6:30 AM EST to February 14, 8:00 AM EST
- Where
- Northern Worcester forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
Eight to fifteen inches of snow fell across northern Worcester County.
Heavy Snow, Western Middlesex
- When
- February 13, 6:30 AM EST to February 14, 8:00 AM EST
- Where
- Western Middlesex forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
Four to twelve inches of snow fell across western Middlesex County.
Heavy Snow, Western Essex
- When
- February 13, 6:30 AM EST to February 14, 8:00 AM EST
- Where
- Western Essex forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
Five to nine inches of snow fell across western Essex County.
Heavy Snow, Western Hampshire
- When
- February 13, 6:30 AM EST to February 14, 8:00 AM EST
- Where
- Western Hampshire forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Ten to fourteen inches of snow fell across western Hampshire County.
Heavy Snow, Western Hampden
- When
- February 13, 6:30 AM EST to February 14, 8:00 AM EST
- Where
- Western Hampden forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
Eight to ten inches of snow fell across western Hampden County.
Heavy Snow, Eastern Hampshire
- When
- February 13, 6:30 AM EST to February 14, 8:00 AM EST
- Where
- Eastern Hampshire forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Eight to twelve inches of snow fell across eastern Hampshire County.
Heavy Snow, Eastern Hampden
- When
- February 13, 6:30 AM EST to February 14, 8:00 AM EST
- Where
- Eastern Hampden forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
Seven to fourteen inches of snow fell across eastern Hampden County.
Heavy Snow, Southern Worcester
- When
- February 13, 6:30 AM EST to February 14, 8:00 AM EST
- Where
- Southern Worcester forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
Eight to thirteen inches of snow fell across southern Worcester County.
Heavy Snow, Northwest Middlesex County
- When
- February 13, 6:30 AM EST to February 14, 8:00 AM EST
- Where
- Northwest Middlesex County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
Six to twelve inches of snow fell across northwestern Middlesex County.
Heavy Snow, Southeast Middlesex
- When
- February 13, 6:30 AM EST to February 14, 8:00 AM EST
- Where
- Southeast Middlesex forecast zone
- Reported by
- Public
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
Three to twelve inches of snow fell across southeastern Middlesex County.
Heavy Snow, Eastern Essex
- When
- February 13, 6:30 AM EST to February 14, 8:00 AM EST
- Where
- Eastern Essex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
Three to nine inches of snow fell across eastern Essex County.
High Wind, Nantucket
- When
- February 14, 6:00 AM EST to 7:00 AM EST
- Where
- Nantucket forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.270, -70.022 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Nantucket Memorial Airport (KACK) recorded sustained wind speeds of 41 mph. No damage was reported.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 13, 20141 death · 1 event
- Heavy Snow in Vermont, February 13 to 14, 2014$240,000 · 16 events
- Heavy Snow and Winter Weather in New York, February 13 to 14, 2014$75,000 · 9 events
- Winter Storm in New York, February 13 to 14, 2014$50,000 · 3 events
- Strong Wind in New Jersey, February 13, 2014$35,000 · 9 events
- High Wind and Strong Wind in Delaware, February 13, 2014$40,000 · 50 kt wind · 4 events
- Heavy Snow in Pennsylvania, February 13 to 14, 201429 events
- Winter Storm and Heavy Snow in New York, February 13 to 14, 201427 events
- Winter Weather in Wisconsin, February 13, 201420 events
- Winter Storm and Heavy Snow in New York, February 13 to 14, 201417 events
- Heavy Snow in Maine, February 13 to 14, 201417 events
- Heavy Snow and Winter Weather in Maine, February 13 to 14, 201415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503960, 503961, 503963, 503964, 503965, 503966, 503967, 503968, 503969, 503970, 503971, 503973, 503980, 503987.